Alert archive / Montana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 2, 2025, 6:45 PM MDT for Garfield County, Petroleum County, Phillips County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2025, 6:45 PM MDT (00:45 UTC)
- Expired
- Jul 2, 2025, 7:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 109 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:18 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 2, 2:18 PM MDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 218 PM MDT Wed Jul 2 2025 .DISCUSSION... KEY MESSAGES: 1) Temperatures will be warm to hot again Thursday, especially in the eastern zones. 2) Evening thunderstorms this evening will come with a Damaging Wind and a small hail threat. 3) Active weather will continue through the rest of this week with frequent chances for showers and thunderstorms. WEATHER PATTERN OVERVIEW: Upper ridging being flatteded today will allow for another hot day Thursday with highs near 100 from Wolf Point to Glendive. Thunderstorms from tonight may linger a bit into Thursday morning then refire close to the ND state line before moving east. We could deal with a brief strong or severe storm and a Marginal Risk from the Storm Prediction Center is consistent with that thinking. Of Note: as of early this afternoon, the 88D at Great Falls is inoperational, so we may have difficulty where storms initiate. Hopefully the radar returns by late today. Ensembles continue to support a more showers/thunderstorms through the Holiday weekend along with cooler air. Warm to possibly hot conditions gradually return later next week. FORECAST CONFIDENCE & DEVIATIONS: NBM was largely used here for the forecast population, but nudged pops closer to HRRR giving highest pops for this evening. TFJ && .AVIATION... LAST UPDATED: July 2, 2025 at 2000Z FLIGHT CAT RANGE: VFR with brief MVFR/IFR possible. Gusty erratic winds are likely this evening, especially at KGGW. DISCUSSION: scattered thunderstorms over central Montana this afternoon will move NE and increase in coverage and intensity as they move through KGGW this evening before moving east. Expect gusty/erratic and possibly damaging winds with these storms. Hail cannot be ruled out but not likely to be widespread. Thunderstorms should linger into Thursday morning in the region then refire early Thursday afternoon near the ND border. MVFR stratus and brief IFR/MVFR visibilities will be possible with the strongest storms. TFJ && .GGW WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT this evening for Central and Southeast Phillips-Central and Southern Valley-Dawson-Garfield- McCone-Northern Phillips-Northern Valley-Petroleum-Prairie- Southwest Phillips-Western Roosevelt. && weather.gov/glasgow
In the hours before
Special weather statement, Jul 2, 4:58 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Glasgow MT
458 PM MDT Wed Jul 2 2025
MTZ021-022-030000-
Petroleum MT-Garfield MT-
458 PM MDT Wed Jul 2 2025
...A strong thunderstorm will impact portions of Petroleum and
southwestern Garfield Counties through 600 PM MDT
...
At 458 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Flatwillow, or 15 miles north of Roundup, moving
northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett, Flatwillow, Sand Springs, Mosby, Petrolia Lake, Cat Creek,
and Tiegen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4719 10872 4727 10872 4727 10859 4730 10859
4731 10834 4732 10832 4742 10832 4757 10822
4688 10714 4686 10723 4685 10789 4676 10783
4675 10863 4684 10861 4710 10861 4710 10872
4712 10874 4718 10874
TIME...MOT...LOC 2258Z 237DEG 34KT 4667 10852
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TFJSpecial weather statement, Jul 2, 5:41 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Glasgow MT
541 PM MDT Wed Jul 2 2025
MTZ018-061-030045-
Northern Valley MT-Daniels MT-
541 PM MDT Wed Jul 2 2025
...A strong thunderstorm will impact portions of west central Daniels
and northeastern Valley Counties through 645 PM MDT
...
At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles west of Opheim, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Opheim, Richland, Port Of Opheim, Thoeny, and Glentana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4900 10613 4879 10597 4864 10690 4894 10713
4900 10686
TIME...MOT...LOC 2341Z 247DEG 28KT 4875 10687
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TFJSpecial weather statement, Jul 2, 5:59 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Glasgow MT
559 PM MDT Wed Jul 2 2025
MTZ016-021-022-060-030100-
Petroleum MT-Garfield MT-Southwest Phillips MT-
Central and Southeast Phillips MT-
559 PM MDT Wed Jul 2 2025
...Strong thunderstorms will impact portions of southwestern
Phillips, Petroleum and southwestern Garfield Counties through 700 PM
MDT
...
At 558 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of Winifred to near
Melstone. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett, Zortman, Sand Springs, U L Bend Rec Area, Mosby, Crooked
Creek Rec Area, Petrolia Lake, Landusky, Fred Robinson Bridge,
Valentine, and Cat Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4792 10889 4792 10863 4799 10861 4798 10844
4818 10843 4695 10718 4686 10736 4685 10789
4676 10783 4675 10820 4721 10872 4727 10872
4731 10854 4732 10831 4758 10831 4757 10833
4764 10877 4773 10889
TIME...MOT...LOC 2358Z 224DEG 27KT 4767 10913 4665 10796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ZankerThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:05 PM MDT | Special Weather Statement | GGW | McCone | 55 min |
| Jul 2, 7:24 PM MDT | Special Weather Statement | GGW | Daniels | 66 min |
| Jul 2, 7:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 54 min |
| Jul 2, 7:56 PM MDT | Special Weather Statement | GGW | McCone | 64 min |
| Jul 2, 8:09 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Phillips, Valley | 66 min |
| Jul 2, 8:52 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 53 min |
| Jul 2, 9:08 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 38 min |
| Jul 2, 9:45 PM MDT | Special Weather Statement | GGW | Richland | 60 min |
| Jul 3, 1:27 AM MDT | Heat Advisory | GGW | Dawson, McCone, Prairie, Richland, Roosevelt, Wibaux | 19 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.